EXPERIENCE THE BENEFITS OF OUR MODERN TECHNIQUES WITH TRADITIONAL ROOTS.

Acupuncture Will Not Cause Swollen Tongue

PurduePharma, with the approval of the FDA, has unleashed another med on the unsuspecting public and it’s a skull-spinning doozy. Watch for it on your local stations: a sleep aid medication called INTERMEZZO. What a wonderful name – springtime, fresh flowers and lovely music comes to mind. What doesn’t come to mind is a side-effect called medication induced angioedema, translation: swollen tongue that is so swollen it could be fatal. My compliments to the market research department.

If I go on with this, the text will be dripping with even more sarcasm so I will let the PerduePharma website do the talking. See www.myintermezzo.com .

Under the heading “What are the possible side effects of Intermezzo?” it reads:

“Intermezzo may cause possible side effects, including: Getting out of bed while not being fully awake and doing an activity that you do not know you are doing. The  next morning you may not remember that you did anything during the night……….”

“Reported activities include:

  • driving a car (“sleep-driving”)
  • making and eating food
  • talking on the phone
  • having sex
  • sleep-walking

“Abnormal thoughts and behavior, including being more outgoing or aggressisve, as well as confusion, agitation, hallucinations, worsening of depression, and suicidal thoughts or actions”

“Severe allergic reactions. Symptoms include swelling of the tongue or throat, trouble breathing, and nausea and vomiting.”

Medication induced angioedema presenting as swollen tongue

Under the heading: “Important Safety Information”:

“Do not take Intermezzo (zolpidem tartrate) if you are allergic to zolpidem or any other ingredients in Intermezzo. Do not take Intermezzo if you have had on allergic reaction to drugs containing zolpidem, such as Ambien.”

“Serious allergic reactions may occur and may be fatal………”

And on and on and on.

I may not be a researcher or statistician but I am wondering how one would know if you get allergic reactions to a chemical called zolpidem tartrate if you have never taken it before. If your tougue swells up and you choke – isn’t it a little late to find out? Just askin’….

I can just imagine the rational of the FDA in approving this med – something like “Well, these possibly fatal side effects don’t happen very often”.

I realize insomnia can be a stubborn, frustrating condition to suffer through – it can affect every aspect of your life including your health. But please try alternatives before resorting to these side-effect laden synthetic meds. Acupuncture has a good history of restoring sleep patterns as it balances your energy systems – and you won’t get a swollen tongue from it!